Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Liver biopsy shows grade 2 hepatitis, stage 2 fibrosis with lymphoid proliferation. Taking Levothyroxine

i am 64 year male on Atrovastatin 20mg x10 years, hypertensive on lisinopril 20 mg amlodipine 5 mg. Last 6 months
have lost 6kgs, Lft are deranged, since last 4 months have stopped Atrovastatin, CBC 4months back normal, All viral studies including HIV negative, Liver biopsy shows grade 2 hepatitis and stage 2 fibrosis with lymphoid proliferation.TSH 14.3 started Levothyroxine 50 mcg 3 weeks back,repeatCBC shows Lymphopenia, Decrease HB and Platelets,
Asked On : Thu, 18 Apr 2013
Answers:  2 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcomte to HCM.
Dear sir you have obvious liver damage ant its cause must be evaluated. If this isnt viral it can be alcoholic, methabolic, autoimmune or toxic hepatitis. In your case you should rule out some autoimmune disorders because it can cause liver damage and haematologic abnormalities as well. Consult your doctor about it.
Till that you must follow hepatoprotective diet,avoid alcohol, fats and smoking. Do frequent liver US and liver enzymes. your blood picture will improve after liver heals. WIsh you good health.
Answered: Thu, 18 Apr 2013
I find this answer helpful
Gastroenterologist Dr. Charles S Narasi's  Response
Hello, shabbir96,
Thank you for your quiery. I am glad that you don't have Type-B or C
chronic hepatitis and also negative for HIV. I am not sure if they have
ruled out autoimmune hepatitis by doing some markers such as ANA,
Anti-DNA, Anto Mitochondrial antibodies,Anti Smooth muscle antibodies,
Complement levels , Immunoglobulins etc. The treatment may depend
on this. Certainly you have been on Atrovastatin for a very long time.
All these years , I am sure that the doctors were monitoring your liver
tests. There would have been liver enzyme abnormalities that could
have been detected early on and the statin drug withdrawn.
Now you have anemia,decreased platelets and also lymphopenia.
These could very well be from cirrhosis and hepatitis.
Now you are also hypothyroid and started on thyroid replacement.
That problem should come under control soon. Since this is also an
autoimmune disorder, my feeling is that your hepatitis could be too.
If it turns out to be that you might be treated with steroids or other
immunosuppressive drugs. You should discuss these with your liver
I wish you the very best.
Answered: Fri, 19 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor